A syndrome of psychosis following discontinuation of an estrogen-progestogen contraceptive and improvement following replacement: A case report
Type of Spiritual Experience
A description of the experience
A syndrome of psychosis following discontinuation of an estrogen-progestogen contraceptive and improvement following replacement: A case report.
Huber TJ1, Nickel V, Tröger M, Schneider U, Husstedt H, Emrich HM.
- 1Department of Clinical Psychiatry and Psychotherapy, Medical School Hannover, Germany. firstname.lastname@example.org
Mild forms of psychosis associated with low estrogen levels during the perimenopause are relatively frequent.
There is scarce data on severe forms of psychosis in these conditions. We report the case of a 51-year-old woman with no previous psychiatric history who amputated her hand in a 'psychotiform' state after discontinuation of her contraceptive medication.
Having subsequently jumped out of a window, she suffered a fracture of the dens with central spinal cord injury and symptoms of cruciate paralysis.
The patient stabilized under a combined therapy with estrogen-progestogen substitution, antipsychotic medication and add-on oxcarbazepine.